Friday, December 17, 2010

Pickle Girl Calls the Doctor

After spending the morning huddled in a fetal position on the couch, nauseated and feeling like my eyes were going to roll back in my head at any second, I drank 1/2 cup pickle juice.

Out of desperation because I actually don't care for pickle juice. Or pickles. Not anymore!

About a half hour later I felt alive again.

My blood pressure wasn't terribly low. It dropped from 125/81 to 100/65. Last night it was 90/60 again.

But I can't deny the salt is saving the day.

So I alerted the endo to the fact that I am now drinking pickle juice in order to function.

What they'll make of that I don't know.

I'm going to stop the BP med too because I'm sure that isn't helping. However I don't think the drops are from the medications, because I've been rock solid at 110/70 for over a week now with nil variation. Without the medication I suspect I would've had one of my 140/90 spikes followed by a 90/60 or worse crash. Now my spikes are just 125/81.

Of course I could be wrong, but my sense is that this is not the BP medication.

I also am formally retracting my Cushing's freak out of last night. One because it is not uncommon for me to have fluid fluctuations just by changing the steroid dose. Combine that with a lot of sugar consumption of late and I think it's understandable why I feel like I'm holding Niagara Falls in suspension.

Nor am I going to declare any stretch marks red until the hubby looks at them. Because now I'm not so sure.

My concern is that since the Hydrocortizone is only in my system for a short period of time when my body is used to a 24/7 prop up from prednisone, that there's a slow, cumulative degeneration of my situation.

Not that I know anything.

But something isn't right.

We'll see what the endo says.

4 comments:

  1. Sounds absolutely miserable :(

    I hope you get an answer soon. It seems like this has been going on a long time for you.

    ReplyDelete
  2. This is nuts.

    First of all, if your blood pressure is going that low, they probably should stop your BP meds. High is better than low, unless it's crazy high. At least for a bit, and figure out where you stand. Sure, it might still swing, but hopefully the low wouldn't be as low.

    Just WHY is this hydrocortisone dosed at once per day? Seems odd to me, it's always been twice. The afternoon dose gets dropped once the adrenals start working, as part of the taper.

    Tracy2

    (same Tracy as before, thought I should get consistant with other blogs, and there's another Tracy also)

    ReplyDelete
  3. Tracy: Well my BP was going very high a few weeks ago and it didn't feel good and didn't seem to be crashing anytime soon like it usually does, so I started with 1 med.

    Usually the BP meds haven't worked, but they seemed to help this time.

    HC is dosed 1x a day because the idea is at night it's out of my system so my brain can get a clue and start doing its job. The problem is, as good as the plan is, in practice it is kind of sucking. I don't think the endo believes I can taper with 2x a day dosing, I think it's still likely to suppress me, at least those are the words I'm putting in the endo's mouth. Who knows what they actually think?

    Penelope: Yes it has been kind of miserable. Thanks for the well wishes.

    M

    ReplyDelete
  4. Just to say I'm still here and sending good vibes your way.

    ReplyDelete

Thanks for your comment. I read all comments and do my best to respond to questions, usually in a new post.

If you have adrenal issues and want to connect with other patients the following message boards are wonderful resources:

http://www.mdjunction.com/forums/adrenal-insufficiency-discussions/general-support

http://www.addisonssupport.com/